Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 297, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 19, 2006, 6:14 PM EDT for Catoosa County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2006, 6:14 PM EDT (22:14 UTC)
- Expired
- Jun 19, 2006, 6:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 192214
SVRFFC
GAC047-192245-
/O.NEW.KFFC.SV.W.0297.060619T2214Z-060619T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT MON JUN 19 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CATOOSA COUNTY IN NORTHWEST GEORGIA
* UNTIL 645 PM EDT
* AT 612 PM EDT...CATOOSA COUNTY EMERGENCY MANAGEMENT PERSONNEL
REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL.
THIS STORM WAS LOCATED 6 MILES SOUTH OF RINGGOLD...AND MOVING EAST
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KEITH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3490 8502 3487 8502 3485 8507 3482 8507
3482 8512 3480 8515 3477 8514 3477 8517
3492 8519 3495 8499
$$
191 follow-up statement
000
WWUS52 KFFC 192240
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON JUN 19 2006
GAC047-192250-
/O.EXP.KFFC.SV.W.0297.000000T0000Z-060619T2245Z/
CATOOSA GA-
640 PM EDT MON JUN 19 2006
...THE SEVERE THUNDERSTORM WARNING FOR CATOOSA COUNTY HAS BEEN
CANCELLED...
AT 634 PM EDT...THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED
INTO WHITFIELD COUNTY. THUNDERSTORMS ARE NO LONGER OBSERVED IN
CATOOSA COUNTY.
LAT...LON 3490 8502 3487 8502 3485 8507 3482 8507
3482 8512 3480 8515 3477 8514 3477 8517
3492 8519 3495 8499
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 19, 3:30 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT MON JUN 19 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) CONVECTION VERY SLOW TO FIRE THIS AFTERNOON. MARGINAL INSTABILITY AND WEAK LOW LEVEL CONVERGENCE NOT HELPING ANY. WILL BACK OFF TO JUST ISOLATED THUNDERSTORMS FOR REMAINDER OF AFTERNOON AND EARLY EVENING. THE WEAK UPPER TROUGH OVER THE AREA MOVES TO THE EAST DURING NIGHT WITH NORTHWEST DRIER FLOW OVER AREA. HIGH OVER SOUTH CENTRAL PORTION OF NATION BUILDS EASTWARD SO NEXT TWO DAYS LOOK HOT WITH LITTLE CHANCE OF PRECIPITATION. SOME VERY ISOLATED AFTERNOON THUNDERSTORMS NOT OUT OF THE QUESTION THE NEXT TWO DAYS BUT NOT ENOUGH TO MENTION IN FORECAST. TEMPERATURES IN THE 90S WILL BE THE RULE TUESDAY AND WEDNESDAY AFTERNOON AND COULD SEE SOME SPOTTY 100 DEGREE READINGS. .LONG TERM...(THURSDAY THROUGH MONDAY) GFS AND ECMWF SHOW SOME TROUGHING OVER THE EAST PORTION OF NATION LATER IN THE WEEK AND INTO THE WEEKEND. IF THIS IS INDEED THE TREND THEN A LITTLE MORE MOISTURE WILL BECOME AVAILABLE AGAIN WITH AN INCREASE IN THE CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. THIS SHOULD ALSO HELP MODERATE TEMPERATURES A LITTLE WITH DAYTIME HIGHS WITH UPPER 80S TO MIDDLE 90S THE RULE. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 92 72 94 / 10 5 10 10 ATHENS 66 97 69 98 / 10 5 5 10 GAINESVILLE 67 92 70 95 / 10 5 10 10 ROME 67 97 70 100 / 10 5 10 10 COLUMBUS 71 96 72 98 / 10 5 10 10 MACON 67 96 69 98 / 10 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 38
Hazardous weather outlook, Jun 19, 6:06 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 AM EDT MON JUN 19 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 606 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK UPPER TROUGH WILL MOVE ACROSS NORTH GEORGIA BY LATE MORNING...WITH A WEAK SURFACE FRONT MOVING ACROSS NORTH GEORGIA BY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTH GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE SMALL HAIL...WIND GUSTS TO 45 MILES AN HOUR AND CLOUD- TO- GROUND LIGHTNING. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO GAINESVILLE...MAINLY THIS AFTERNOON AND EVENING. .DISCUSSION... LOW-LEVEL MOISTURE CONTINUES TO INCREASE SLOWLY. ONLY MINIMAL INSTABILITY WILL BE PRESENT ACROSS THE REGION THIS AFTERNOON...MAINLY ACROSS NORTH GEORGIA. THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH FRIDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.